MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; ANATOMIC RESECTION JIG

LIMACORPORATE S.P.A. SMR SHOULDER; ANATOMIC RESECTION JIG
Model Number 9013.50.304
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The check of the dhr of the lot # of resection jig involved (2014aa268) did not show any pre-existing anomaly on the 62 resection jigs manufactured with this lot #.No other complaint was received on this lot #.Model # and lot # of the pin involved are not available at the moment.We will receive the pieces involved (resection jig + pin) and submit a final mdr after analyzing them.
 
Event or Problem Description
Intra-operative issue: a pin got cold welded into one of the holes of the smr anatomic resection jig.Surgical time prolonged of 2 minutes.No consequences for the patient were reported.Event occurred in (b)(6).
 
Event or Problem Description
During surgery, a pin got stuck into one of the holes of the smr reverse resection jig (product code 9013.52.304, lot #2014aa458).The pin snapped and the end remained in the resection jig.Surgeon experienced great difficulty even trying to get pins through other holes in the cutting guide.No reported consequences for the patient.Event occurred in australia.
 
Additional Manufacturer Narrative
Investigation: the check of the manufacturing charts of the lot # involved (#2014aa458) did not show any anomaly on the 56 smr resection jigs manufactured with this lot #.The smr reverse resection jig and pin were returned to limacorporate.Both instruments underwent a dimensional check.It was not possible to extract the pin tip from the jig, therefore it was not possible to measure the diameter of the hole where the pin got stuck.No dimensional anomaly was detected on the pin surface which, however, resulted in having the maximum diameter allowed.This feature, combined with the pin surface, which is worn, may have contributed to the reported malfunction.Two (2) of the seven (7) holes of the resection jig resulted to be slightly under-dimensioned.Nevertheless, a functional check was performed and the pin could pass through all the holes of the resection jig with no difficulty, with the exception of the hole involved where part of the pin is still stuck and the functional test was not possible.In (b)(6) 2016, after becoming aware of similar complaints involving a pin stuck into the resection jig, the technical drawing of the smr reverse resection jig was modified to slightly increase the holes diameter and thus to reduce the risk of recurrence of similar events.Pms data: according to pms data, we are aware of ten (10) similar complaints on a total of 1088 smr reverse resection jigs manufactured before the corrective action described above (product codes #9013.52.302-304-305).In two (2) out of ten (10) cases, pins from other manufacturers were used in combination with limacorporate resection jigs even if limacorporate ifu advise that this must be avoided.No complaints received on the improved version of the instrument.Limacorporate will continue to monitor the market to promptly detect the possible recurrence of this issue and assess the effectiveness of the corrective action performed.Note: this is a final mdr.Please note that the conclusions and the pms data documented here were valid at the time of closure (2016).This final report was created to address the lack of the closing mdr report.

Brand Name
SMR SHOULDER
Common Device Name
ANATOMIC RESECTION JIG
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE S.P.A.
IT  
Manufacturer Contact
giulio puppa
via nazionale 52
villanova di san daniele, udine 33038
IT   33038
MDR Report Key5740999
Report Number3008021110-2016-00028
Device Sequence Number225265
Product Code HSD
UDI-Device Identifier08033390103862
UDI-Public08033390103862
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9013.50.304
Device Lot Number14AA268
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/22/2016
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown